Log in
Diabetes Research & Wellness Foundation
4,772 members1,016 posts

Glicazide

Has anybody takin glicazide and found it very unhelpful? I found it lowers my blood sugars too low, so I have stopped taking it, I still take metformin and my sugars have been within normal range.

18 Replies
oldestnewest

Many years ago, I was put on it and was taken off within 2 weeks. It caused me to have a couple of hypos which I had never had and have not had since stopping it. You might find some of the newer drugs more helpful: ndei.org/uploadedFiles/Comm...

2 likes
Reply

I have been the same apart from taking myself off it, I’m just taking my metformin.

1 like
Reply

Has your doctor agreed to you stopping the medication Glicazide?

1 like
Reply

No he hasn’t but I’ve told the Gp

Reply

Okay. Was the GP okay with your stopping the medication? After being told?

1 like
Reply

He didn’t seem that bothered really

Reply

That's good to know. Some doctors I had in my life didn't understand why I wouldn't want to be on something that they had suggested. They never heard a patient say that they weren't ready for a change/discontinue of a medication. :-)

1 like
Reply

At the end of day we know what works and don’t work, we know our bodies and doctors might know the standard ways of treating patients but some of us the drugs don’t work.

Reply

Yes, you're right. Some medications don't work with certain people. For me, I can never have generic anticonvulsants since that would disrupt the seizure control I have had for many years. The insurance company that i have says that I would get the generic for less, but I'm not willing to risk my health for a discount.

1 like
Reply

Don’t blame you, I’m definitely not prepared to make myself worse by doing what they say I should or shouldn’t.

1 like
Reply

Sounds good to me. :-)

1 like
Reply

I am taking since January 2013 Diaprel (Glicazide) 60 mg, 1/2 tablet (30 mg) before breakfast and I never had hypos but I have, as side effect, weight gain. My problem is the fasting blood glucose: 140-150 in average (this morning was 171). I take also in the evening 1000 mg metformin (Glucophage). I started from a couple of weeks a keto diet . Let's see if this will work. All the best for you all !

2 likes
Reply

Thank you

Reply

Hi gluten

I had it briefly. It made me so ill like some of the others on here I had to go back to my GP and he/she changed my medication to the fantastic- imho - Metformin- but because I need 2000mg a day I was given the slow release variety so it didn’t upset my tummy 😁👍.

However I have recently been on an Xpert Diabetes Course (free on NHS - get doctor to refer you 😁) and quite a few of the course attendees thought Gliclazide was really good with no adverse side effects!👍.

Good luck

Miles

2 likes
Reply

Good idea I suppose that gliclazide isn’t for all of us

2 likes
Reply

Well, mine is at a normal level and I haven’t taken even my metformin, so I guess it was the medications they give me.

1 like
Reply

If normal why did they give you tablets?

1 like
Reply

At the time it was high when I stopped the olanzapine it returned to normal so at a guess and the doctors opinion it was the tablet

2 likes
Reply

You may also like...